The Journey: Episode Seventeen

AUGUST 3, 2020

So it’s been a long while since I last posted. A lot had been going on during July with helping my sister with her move and then cleaning up after she left, she left a surprising amount of stuff behind. We had a ceremony for my dad’s ashes in July which took a lot of planning. Then there was our storage unit we had to go through. It was all very overwhelming and I hadn’t expected on taking a hiatus from The Young and Diabetic, so I deeply and sincerely apologize.

On to the journey, not so great. So I’ve been injecting in to my thighs for a bit, it’s not super fun, but it doesn’t hurt as much as injecting in to my abdomen. I actually miscalculated the injections in my thighs and only did 15 shots per thigh when I could have done a lot more, but I used quite a bit of my outer thighs so I decided to give them a rest for two weeks and went back to injecting in to my abdomen, man it was sore. I forgot how sensitive my abdomen was. My pen only does up to 80 units but I’ve gone up to 85 units of insulin which means in the middle of injecting, I have to stop and twist the plunger back 5 units to make 85. I definitely don’t want to reinject the needle. HELL NO!

I use a One Drop meter and with it I have a monthly subscription for test strips. Thanks to the monthly subscription, I have access to a diabetes coach. My coach, Rachel, had asked me if I ever talked with my doctor about possibly switching to another insulin brand that was stronger so I could do smaller dosages. I didn’t even know that was a thing! I was worried that my doctor would switch me to an insulin that needed to be taken with each meal. I think a stronger but smaller dosage would be great because a larger dosage takes forever to inject.

My next doctor appointment is on August 25th so I’ll definitely bring it up with my doctor. Then we’ll see what we can do. Right now, I’m injecting in my thighs again. I’m on my right thigh and I’m going to do about ten injections on my thigh in a line with a 1/4″ distance between injection sites before moving to the next thigh.

I’m still really upset that now I have to stop mid-injection to up my dosage by 5 units and my hands involuntarily shake and move the needle AND MY GLUCOSE IS STILL HIGH! It’s so frustrating and a couple of times, I’ve bled because my hand shakes too much and it all just sucks.

Honolii Beach Park – Hilo, HI

My glucose ranges from 120 to 170 in the morning and anything above 125 is an evil number and it’s like no matter what I do I can’t seem to keep my numbers down. Some times it’ll be nice and low but I don’t know what I did to get that number and when I try to replicate it the next day, my number is over 150, like WTF!?

So annoying and so frustrating. I feel like I’m stressing out and I can’t stop stressing and I feel like everyone around me is adding to my stress and it’s getting overwhelming. I can’t even get a good night’s sleep. I’m lucky if I fall asleep before 10pm. Sometimes I won’t fall asleep until almost 3am. Like what is going on with my body! I’m sorry I didn’t mean to just lay all that out for you.

Anyway, I’m going to keep pushing ahead and I’m going to try to get back on my content schedule as best as I can, even though this one is a day late. Please don’t worry about me, I’ll get through this. I always do.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s